Ask an expert
Question

07 Aug 2007

Switching meds
Dear doc. At the moment, I am switching from Effexor XR to Cymbalta. I was on 225 mg Effexor; my doctor then put me on 150 mg and now I am slowly replacing the Effexor with Cymbalta. At the moment, I am taking 75 mg Effexor and 30 mg Cymbalta and next week I'll take more Cymbalta and less Effexor, etc. I have been feeling quite anxious since going on 150 mg Effexor. Do you think it is natural for me to feel this way while switching?
Answer 293 views
Expert
CyberShrink
cybershrink

01 Jan 0001

I never have prescribed Effexor, and have some concerns about the potential for raising Blood Pressure at higher doses. But I think some increased arousal, felt as anxiety, would not be surprising at this stage of the switchover. Should these symptoms persist or trouble you, do feel free to call the doctor who prescribed these meds, as he will know what he is expecting at this stage of whatever treatment plan he has
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.